×

zbMATH — the first resource for mathematics

Généricité d’exposants de Lyapunov non-nuls pour des produits déterministes de matrices. (Genericity of non-zero Lyapunov exponents for deterministic products of matrices). (French) Zbl 1025.37018
Authors’ abstract: We propose a geometric sufficient criterium “à la Furstenberg” for the existence of non-zero Lyapunov exponents for certain linear cocycles over hyperbolic transformations: non-existence of probability measures on the fibers invariant under the cocycle and under the holonomies of the stable and unstable foliations of the transformation. This criterium applies to locally constant and to dominated cocycles over hyperbolic sets endowed with an equilibrium state.
As a consequence, we get that non-zero exponents exist for an open dense subset of these cocycles, which is also of full Lebesgue measure in parameter space for generic parametrized families of cocycles.
This criterium extends to continuous time cocycles obtained by lifting a hyperbolic flow to a projective fiber bundle, tangent to some foliation transverse to the fibers. Again, non-zero Lyapunov exponents are implied by non-existence of transverse measures invariant under the holonomy of the foliation.
We apply this last result to a natural geometric context: the geodesic flow tangent to the leaves of a foliation obtained as the suspension of a representation \(\rho:\pi_1(S)\to \text{PSL} (2,\mathbb{C})\) of the fundamental group of a hyperbolic compact surface. We prove the existence of non-zero Lyapunov exponents for the corresponding cocycle, for \(\rho\) in a dense open subset of all the representations. As a consequence we get that this foliated geodesic flow has a unique Sinai-Ruelle-Bowen measure.

MSC:
37D25 Nonuniformly hyperbolic systems (Lyapunov exponents, Pesin theory, etc.)
37D40 Dynamical systems of geometric origin and hyperbolicity (geodesic and horocycle flows, etc.)
37C20 Generic properties, structural stability of dynamical systems
37C85 Dynamics induced by group actions other than \(\mathbb{Z}\) and \(\mathbb{R}\), and \(\mathbb{C}\)
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] Anosov, D., Geodesic flows on closed Riemannian manifolds with negative curvature, Proc. Steklov inst. math., 90, (1967) · Zbl 0163.43604
[2] Babillot, M.; Ledrappier, F., Geodesic paths and horocyclic flow on abelian covers, (), 1-32 · Zbl 0967.37020
[3] J. Bochi, Genericity of zero Lyapunov exponents, Ergodic Theory Dynamical Systems 22 (2002) · Zbl 1023.37006
[4] C. Bonatti, X. Gómez-Mont, R. Vila, The foliated geodesic flow of Ricatti equations, Pre-publication Dijon
[5] C. Bonatti, X. Gómez-Mont, Sur le comportement statistique des feuilles de certains feuilletages holomorphes, Enseignement Mathématique 38 (2001) · Zbl 1010.37025
[6] Bowen, R., Symbolic dynamics for hyperbolic flows, Amer. J. math., 95, 428-459, (1973)
[7] Bowen, R., Equilibrium states and the ergodic theory of Anosov diffeomorphisms, Lect. notes in math., 470, (1975), Springer-Verlag · Zbl 0308.28010
[8] Bowen, R.; Ruelle, D., The ergodic theory of axiom A flows, Invent. math., 29, 181-202, (1975) · Zbl 0311.58010
[9] Brin, Ya.; Pesin, Ya., Partially hyperbolic systems, Akad. nauk SSSR, 1, 170-212, (1974) · Zbl 0304.58017
[10] Furstenberg, H., Noncommuting random products, Trans. amer. math. soc., 108, 377-428, (1963) · Zbl 0203.19102
[11] Guivarc’h, Y.; Raugi, A., Products of random matrices : convergence theorems, Contemp. math., 50, 31-54, (1986)
[12] Haydn, N., Canonical product structure of equlibrium states, Rand. comput. dynam., 2, 79-96, (1994) · Zbl 0810.58030
[13] Hirsch, M.; Pugh, C.; Shub, M., Invariant manifolds, Lect. notes in math., 583, (1977), Springer-Verlag · Zbl 0355.58009
[14] Hopf, E., Ergodic theory and the geodesic flow on surfaces on constante negative curvature, Bull. amer. math. soc., 77, 863-877, (1971) · Zbl 0227.53003
[15] Katok, A.; Nitica, V.; Torok, A., Non-abelian cohomology of abelian Anosov actions, Ergodic theory dynamical systems, 20, 259-288, (2000) · Zbl 0977.57042
[16] Lawson, B., Foliations, Bull. amer. math. soc., 80, 369-418, (1974) · Zbl 0293.57014
[17] Ledrappier, F., Positivity of the exponent for stationary sequences of matrices, (), 56-73 · Zbl 0591.60036
[18] Ledrappier, F.; Royer, G., Croissance exponentielle de certains produits aléatoires de matrices, C. acad. sci., 280, 513-514, (1980) · Zbl 0437.60048
[19] Leplaideur, R., Local product structure for equilibrium states, Trans. amer. math. soc., 352, 1889-1912, (2000) · Zbl 0995.37017
[20] Oseledets, V., A multiplicative ergodic theorem, Trans. Moscow math. soc., 19, 197-231, (1968) · Zbl 0236.93034
[21] Parry, W.; Pollicott, M., Zeta functions and the periodic orbit structure of hyperbolic systems, Astérisque, 187-188, (1990)
[22] Rokhlin, V., Sellected topics from the metric theory of dynamical systems, Amer. math. soc. transl., 49, 171-240, (1966) · Zbl 0185.21802
[23] Royer, G., Croissance exponentielle de produits markoviens de matrices aléatoires, Ann. inst. Henri Poincaré, 16, 49-62, (1980) · Zbl 0433.60073
[24] Ruelle, D., A measure associated with axiom A attractors, Amer. J. math., 98, 619-654, (1976) · Zbl 0355.58010
[25] Sinai, Ya., Gibbs measures in ergodic theory, Russian math. surveys, 27, 21-69, (1972) · Zbl 0255.28016
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.